Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 288, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 23, 2014, 4:17 PM EST for 5 counties in Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 23, 2014, 4:17 PM EST (21:17 UTC)
- Expired
- Nov 23, 2014, 5:00 PM EST
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Grady County, GA, Mitchell County, GA, Thomas County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 93 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 4:35 PM EST | TSTM WND GST 50 | Doerun, GA | |
| Nov 23, 4:48 PM EST | TSTM WND DMG | 1 S Moultrie, GA | ONE TREE DOWN ON 1ST AVENUE SOUTHWEST IN MOULTRIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 1:35 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS52 KTAE 232117 SVRTAE GAC071-131-205-275-321-232200- /O.NEW.KTAE.SV.W.0288.141123T2117Z-141123T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 PM EST SUN NOV 23 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF MOULTRIE... NORTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... SOUTH CENTRAL WORTH COUNTY IN SOUTH CENTRAL GEORGIA... NORTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA... SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 500 PM EST * AT 418 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCHLOCKNEE...OR NEAR AKRIDGE... AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOLIDGE AND DOERUN PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY. && LAT...LON 3142 8386 3112 8358 3085 8414 3101 8422 TIME...MOT...LOC 2117Z 225DEG 37KT 3096 8412 $$ 25-CAMP
2 follow-up statements
509
WWUS52 KTAE 232127
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EST SUN NOV 23 2014
GAC131-232137-
/O.CAN.KTAE.SV.W.0288.000000T0000Z-141123T2200Z/
GRADY GA-
427 PM EST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY COUNTY IS
CANCELLED...
LAT...LON 3142 8386 3112 8358 3088 8408 3092 8408
3093 8410 3097 8412 3107 8412 3108 8416
TIME...MOT...LOC 2127Z 225DEG 37KT 3103 8403
$$
GAC071-205-275-321-232200-
/O.CON.KTAE.SV.W.0288.000000T0000Z-141123T2200Z/
THOMAS GA-MITCHELL GA-WORTH GA-COLQUITT GA-
427 PM EST SUN NOV 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR COLQUITT...SOUTH CENTRAL WORTH...SOUTHEASTERN MITCHELL AND
NORTHERN THOMAS COUNTIES...
AT 424 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
OCHLOCKNEE...OR 10 MILES SOUTHEAST OF PELHAM...MOVING NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHASTAIN...COTTON...COOLIDGE...HINSONTON...LANEY...MURPHY...CENTER
HILL...HARTSFIELD...MOULTRIE MUNICIPAL A/P...BAY...AUTREYVILLE...
POPLAR ARBOR CHURCH...FUNSTON...SOUTH MOULTRIE...MOULTRIE...
SIGSBEE...SCHLEY...TICKNOR...DOERUN...MINNESOTA...SPENCE AIRPORT...
NEW ELM...PINEBORO...MINTON AND ANDERSON CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3142 8386 3112 8358 3088 8408 3092 8408
3093 8410 3097 8412 3107 8412 3108 8416
TIME...MOT...LOC 2127Z 225DEG 37KT 3103 8403
$$
25-CAMP951
WWUS52 KTAE 232140
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EST SUN NOV 23 2014
GAC205-232150-
/O.CAN.KTAE.SV.W.0288.000000T0000Z-141123T2200Z/
MITCHELL GA-
440 PM EST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...
LAT...LON 3142 8386 3112 8358 3092 8400 3103 8399
3117 8401 3126 8400
TIME...MOT...LOC 2140Z 225DEG 37KT 3112 8391
$$
GAC071-275-321-232200-
/O.CON.KTAE.SV.W.0288.000000T0000Z-141123T2200Z/
THOMAS GA-WORTH GA-COLQUITT GA-
440 PM EST SUN NOV 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR COLQUITT...SOUTH CENTRAL WORTH AND NORTHEASTERN THOMAS
COUNTIES...
AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CENTER
HILL...OR 7 MILES SOUTHWEST OF MOULTRIE...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MURPHY...HARTSFIELD...MOULTRIE MUNICIPAL A/P...BAY...AUTREYVILLE...
POPLAR ARBOR CHURCH...FUNSTON...SOUTH MOULTRIE...SIGSBEE...SCHLEY...
TICKNOR...DOERUN...MINNESOTA...SPENCE AIRPORT...NEW ELM...PINEBORO...
MINTON AND ANDERSON CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3142 8386 3112 8358 3092 8400 3103 8399
3117 8401 3126 8400
TIME...MOT...LOC 2140Z 225DEG 37KT 3112 8391
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:16 PM EST, 1 minute earlier.
Area forecast discussion, Nov 23, 4:16 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EST Sun Nov 23 2014
.Near Term [Through Tonight]...
A fairly vigorous squall line continues to march eastward across
central portions of the CWA early this afternoon with brief heavy
rainfall, frequent lightning, and wind gusts generally in the 35 to
50 mph range. As the vertical wind shear continues to become more
linear in nature, the tornadic threat should continue to decrease
throughout the remainder of the day, although severe wind gusts will
remain a distinct possibility until the squall line moves through.
Thereafter, areas of light to moderate rain, wind gusts of 30 to 45
mph and a few storms will fill in behind the line and may linger for
quite some time into tonight, further adding to the rainfall totals.
Temps will be very mild for a change with overnight lows ranging
from the lower 60s over SE AL to the upper 60s over the SE Big Bend.
.Short Term [Monday Through Tuesday Night]...
The northern stream longwave trough will deepen through the period
as a couple more +PV anomalies dive through the Middle Mississippi
Valley and another through the Southern Plains. It won't be until
the southernmost anomaly sweeps through the Southeast that rain
will come to an end across the Tri-State region.
In the meantime, a weak surface boundary and some southern stream
forcing will keep a chance for showers in the forecast on Monday
although the synoptic front will be west of the region. Ahead of
the front we'll likely be able to squeeze out one more day of
middle 70s across the region. The front will pass to the east of
us overnight with temperatures cooling into the low 50s and upper
40s. On Tuesday, we'll likely be able to generate a little more
coverage across the region under some diffluence aloft between the
approaching northern stream shortwave and the departing southern
stream anomaly. This will all be post frontal, cool rain with
afternoon highs in the upper 50s area-wide. Rain will continue
through the night Tuesday with lows dipping to around 40 degrees.
.Long Term [Wednesday Through Sunday]...
Rain will come to an end from southwest to northeast on Wednesday
as the northern stream shortwave finally clears out the moisture
and ushers in dry air. Wednesday night through Thursday night
expect lows in the mid to upper 30s. We'll finish the week with
afternoon highs and overnight lows gradually climbing back up to
seasonal averages.
&&
.Aviation...
[Through 18Z Monday]
Line of thunderstorms will impact the terminals from west to east
through the afternoon with heavy rain and gusty winds. Storms should
clear KVLD by mid evening. However, IFR cigs will remain possible
through the overnight hours at all terminals.
&&
.Marine...
A prolonged period of at least cautionary winds, and sometimes
advisory level will continue through mid-week when high pressure
will build into the Southeast. Showers will be possible through
Wednesday, and then dry to finish the week.
&&
.Fire Weather...
A drier airmass will move into the region for Monday. However,
humidity values are still forecast to remain well above critical
values, so there are no fire weather concerns.
&&
.Hydrology...
Widespread rainfall totals of 1-3 inches have occurred over most of
the area overnight and through the morning hours. Heavy rain with a
squall line this afternoon and evening will exit the area by
midnight, with additional amounts of .5 to 1 inch likely. Scattered
light rain will continue overnight and through Monday. Due to the
fast storm motion expected through this evening, flooding issues are
not expected, although some rises will be noted on area streams and
rivers by mid week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 66 77 52 59 41 / 70 40 20 50 60
Panama City 66 72 53 59 44 / 60 30 10 50 60
Dothan 62 76 47 57 40 / 40 20 10 40 50
Albany 64 76 48 58 40 / 70 30 10 40 60
Valdosta 67 75 53 58 42 / 60 50 30 50 70
Cross City 68 74 58 64 45 / 50 50 40 60 70
Apalachicola 66 73 55 60 45 / 60 40 20 50 60
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until Midnight CST tonight for Coastal Bay-
South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM EST this evening for Apalachee
Bay-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM.
Small Craft Advisory from 7 PM this evening to 7 AM EST Monday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
Gale Warning until 7 PM EST this evening for Coastal waters From
Ochlockonee River to Apalachicola FL out to 20 NM-Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...GOULD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...CAMP
MARINE...HARRIGAN
FIRE WEATHER...CAMP
HYDROLOGY...HOLLINGSWORTHIn the hours before
Local storm report, Nov 23, 3:07 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 4 E COTTONWOOD 31.05N 85.24W
11/23/2014 HOUSTON AL 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF WOMACK AND HICKORY GROVE
ROADS.
&&
HARRIGANLocal storm report, Nov 23, 3:09 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 2 NNW WICKSBURG 31.23N 85.64W
11/23/2014 HOUSTON AL 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF SANDBED ROAD AND HIGHWAY
92.
&&
HARRIGANLocal storm report, Nov 23, 3:41 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 2 ESE SEAGROVE BEACH 30.31N 86.10W
11/23/2014 WALTON FL 911 CALL CENTER
ROOF DAMAGED BY WINDS
&&
MCDERMOTLocal storm report, Nov 23, 3:46 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 2 N PORTER LAKE 30.53N 85.55W
11/23/2014 WASHINGTON FL 911 CALL CENTER
SEVERAL TREES DOWN
&&
MCDERMOTLocal storm report, Nov 23, 3:48 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 5 SSE VERNON 30.55N 85.68W
11/23/2014 WASHINGTON FL 911 CALL CENTER
POWER LINES DOWN
&&
MCDERMOTLocal storm report, Nov 23, 4:14 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG QUINCY 30.58N 84.58W
11/23/2014 GADSDEN FL PUBLIC
WIND DAMAGE IN THE DRAKE ACRES AREA.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:56 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.